Alert archive / South Carolina / Tornado Warnings in 2006
Tornado Warning 6, NWS Wilmington, NC
NWS Wilmington, NC issued this tornado warning at Apr 26, 2006, 3:53 PM EDT for Florence County, South Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2006, 3:53 PM EDT (19:53 UTC)
- Expired
- Apr 26, 2006, 4:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
County Florence County, SC
The radar
The Wilmington radar (KLTX), 124 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 12:40 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 575 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KILM 261953
TORILM
SCC041-262030-
/O.NEW.KILM.TO.W.0006.060426T1953Z-060426T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
353 PM EDT WED APR 26 2006
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 430 PM EDT
* AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
TIMMONSVILLE...OR 7 MILES SOUTHWEST OF FLORENCE...MOVING EAST AT 25
MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
FLORENCE BY 405 PM...
QUINBY BY 410 PM...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
LAT...LON 3418 7998 3400 7993 3408 7952 3423 7956
3428 7962
$$
152 follow-up statements
000
WWUS52 KILM 262013
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
409 PM EDT WED APR 26 2006
SCC041-262030-
/O.CON.KILM.TO.W.0006.000000T0000Z-060426T2030Z/
FLORENCE SC-
409 PM EDT WED APR 26 2006
...A TORNADO WARNING CONTINUES UNTIL 430 PM EDT FOR FLORENCE
COUNTY...
AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A POSSIBLE TORNADO LOCATED 1 MILE SOUTH OF FLORENCE
...MOVING EAST AT 25 MPH.
THE STORM WILL BE NEAR...
QUINBY BY 420 PM
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
LAT...LON 3418 7998 3400 7993 3408 7952 3423 7956
3428 7962
$$
CRM000
WWUS52 KILM 262030
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
429 PM EDT WED APR 26 2006
SCC041-262039-
/O.EXP.KILM.TO.W.0006.000000T0000Z-060426T2030Z/
FLORENCE SC-
429 PM EDT WED APR 26 2006
...THE TORNADO WARNING FOR FLORENCE COUNTY WILL EXPIRE AT 430 PM
EDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS AND SHOWS NO INDICATIONS OF PRODUCING ADDITIONAL TORNADOES.
AS A RESULT...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE AT 430
PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
LAT...LON 3425 7982 3424 7976 3430 7968 3429 7961
3413 7952 3399 7952 3381 7932 3383 7938
3378 7950 3382 7965 3381 7973 3389 7985
3389 7994 3395 7997 3399 7990 3409 8006
$$
HOEHLERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Apr 26, 3:26 PM EDT, 27 minutes earlier.
Area forecast discussion, Apr 26, 3:26 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
326 PM EDT WED APR 26 2006
.NEAR TERM/SEVERE POTENTIAL THIS EVENING/...
COLD FRONT REMAINS NEARLY STATIONARY JUST SOUTH OF KMYR ON
WESTWARD. SBCAPE IN THE 1000-2000 RANGE SOUTH OF THE BOUNDARY BUT
QUICKLY TRANSITIONS TO NIL NORTH. HOWEVER THERE IS STILL SOME
ELEVATED INSTABILITY NORTH OF THE FRONT WHICH MAY TEND TO INCREASE
AS THE AFTERNOON WEARS ON AND SOME WAA KICKS IN JUST ABOVE THE BL.
OVERALL THOUGH THE SVR POTENTIAL SEEMS LIMITED IN NC. CONVECTION
MOVING INTO SC COUNTIES DO NOT SEEM TO HAVE THE PUNCH THEY HAD
AFTER INITIALLY FORMING OVER CAES CWA BUT A TRIPLE-POINT TYPE OF
BOUNDARY BETWEEN THE COLD FRONT AND THE SEA BREEZE MAY RE-
INVIGORATE STORMS NEXT FEW HOURS AND ALSO CAUSE A LOCALLY ENHANCED
TORNADO THREAT. THIS BOUNDARY INTERSECTION IS IN WESTERN HORRY
COUNTY WITH THE SEABREEZE RUNNING SSW FROM THERE AND THE FRONTAL
BOUNDARY RUNNING W. AFTER INITIAL BATCH OF CONVECTION THE COLD
AIR MAY HAVE FREE REIGN TO SURGE SOUTHWARD AND THE WATCH
/CURRENTLY TIL 1000 PM/ WILL LIKELY BE CANCELED EARLY.
.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
CONVECTION ASSOC WITH DAYTIME HEATING WILL QUICKLY CHANGE OVER TO
STRATIFORM RAIN EARLY TONIGHT AS DEEPENING LOW PRESSURE OVER N GA
CAUSES INCREASING ISENTROPIC UPGLIDE. NON-CONVECTIVE RAINFALL WILL
RANGE FROM ABOUT A HALF INCH NW TO THREE QUARTERS OF AN INCH
COASTAL. WILL CARRY CHANCE POPS INTO THURSDAY MORNING AS TRAILING
VORT WILL STILL HAVE PLENTY OF MOISTURE TO WORK WITH ESP ALONG THE
COAST. SOME GUIDANCE WOULD IMPLY POPS WILL BE NEEDED INTO EARLY
AFTERNOON. TEMPS BELOW CLIMO THROUGH THE PD WITH THE EXCEPTION OF
TONIGHT.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
NOT MUCH CHANGED FROM PREVIOUS FCST ITERATIONS. TEMPERATURES WILL
REMAIN BELOW CLIMO FOLLOWING TONIGHTS FROPA AS SFC HIGH BUILDS IN
FROM THE NORTH RATHER SLOWLY. BY SATURDAY A STRONG STORM SYSTEM
FORMING IN THE PLAINS WILL WORK IN TANDEM WITH THE HIGH MOVING
OFFSHORE TO BRING MOISTURE BACK NORTH ACRS THE AREA. THE ACTUAL
SFC WARM FRONT WITHIN THIS FLOW WILL BE HARD TO PIN DOWN THIS FAR
IN ADVANCE. SOME CHANCE POPS SEEM WARRANTED SATURDAY NIGHT AND
THROUGH THE WEEKEND. TEMPERATURES MAY RETURN TO CLIMO BY SUNDAY
DEPENDING ON HOW EXTENSIVE CLOUD COVER ENDS UP. MUCH THE SAME FOR
MONDAY WITH EXTENSIVE CLOUDS PROBABLY STILL AROUND AND SOME WAA
PRECIPITATION. THE OCCLUDED STORM SHOULD BE PRESSING OFF TO THE
EAST BY EARLY TUESDAY AT WHICH POINT A DRY BUT STILL COOLISH FCST
WILL BE CALLED FOR.
&&
.AVIATION...
LOW PRESSURE RIDING ALONG FRONTAL BOUNDARY DRAPED JUST
SOUTH OF AREA WILL PROVIDE IMPETUS FOR WIDESPREAD RAINFALL THROUGH
THURSDAY MORNING. SC TERMINALS COULD ALSO SEE CONVECTION LATER THIS
AFTERNOON INTO THE EARLY EVENING AS AIR MASS IS MORE UNSTABLE IN
THESE AREAS. HAVE USED PREVAILING IFR CONDITIONS IN ALL TERMINALS
BEGINNING LATE THIS AFTERNOON AND CONTINUING THROUGH THE REMAINDER
OF THE FORECAST. USED TEMPO GROUPS IN AFOREMENTIONED TERMINALS TO
ADDRESS CONVECTION.
&&
.MARINE...
SURFACE FRONT PUSHED THROUGH MYR AND 41013 THIS MORNING...THEN
STALLED. LATEST VIS PLACES IT ACROSS NORTHEAST SOUTH CAROLINA.
STABLE MARINE LAYER HAS PRECLUDED ANY CONVECTION OVER THE WATERS SO
FAR THIS AFTERNOON. STILL ANTICIPATE WIDESPREAD RAIN OVERSPREADING
THE WATERS BEGINNING THIS EVENING...ALONG WITH SCATTERED TSTMS AS
LOW PRESSURE MOVES ACROSS THE AREA. WINDS WILL BECOME NORTH LATE
TONIGHT BEHIND THE LOW AND INCREASE TO AROUND 20 KT...PERHAPS LOW
20S MIDDAY THURSDAY. HAVE BUILT THE SEAS TO 5-6 FT THURSDAY IN THE
10-20 NM RANGE NORTH OF LITTLE RIVER...AND KEPT THEM UP THROUGH
THURSDAY EVENING. HAVE ALSO RAISED A SCA 15Z THU-06Z FRI..
HIGH PRESSURE WILL BUILD IN ON FRIDAY...FOLLOWED BY A BACKDOOR FRONT
LATE FRIDAY NIGHT AND A NORTHEAST SURGE EARLY SATURDAY. NORTHEAST
WINDS WILL PERSIST SATURDAY AS A RIDGE NOSES IN FROM THE
NORTH...THEN WINDS WILL VEER TO THE SOUTH AND SOUTHWEST BY MONDAY AS
A LOW PRESSURE SYSTEM MOVES ACROSS SOUTH CAROLINA.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY FOR AMZ250-252 FROM 11 AM THURSDAY TO 3
AM FRIDAY.
&&
NEAR TERM...MBB
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...SHK
MARINE...CRMHazardous weather outlook, Apr 26, 12:56 PM EDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 1256 PM EDT WED APR 26 2006 NCZ087-096-097-099>101-271700- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER- 1256 PM EDT WED APR 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF SEVERE THUNDERSTORMS THROUGH 10 PM. THERE MAJOR THREAT FROM THESE STORMS IS LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED. AMZ250-252-254-256-271700- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1256 PM EDT WED APR 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF SEVERE THUNDERSTORMS THROUGH 10 PM. THERE MAJOR THREAT FROM THESE STORMS IS LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED. SCZ017-023-024-032>034-039-046-271700- MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG- GEORGETOWN- 1256 PM EDT WED APR 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF SEVERE THUNDERSTORMS THROUGH 10 PM. THERE MAJOR THREAT FROM THESE STORMS IS LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED. 7
In the hours before
Special weather statement, Apr 26, 3:30 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 330 PM EDT WED APR 26 2006 SCZ023-032-033-039-262030- DARLINGTON-FLORENCE-MARION-WILLIAMSBURG- INCLUDING THE CITIES OF...DARLINGTON...FLORENCE...MARION... KINGSTREE 330 PM EDT WED APR 26 2006 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM... SEVERAL STRONG THUNDERSTORMS WILL MOVE INTO THE AREA BY 4 PM. THESE STORMS ARE MOVING EAST AT ABOUT 25 MPH. AT 324 PM THESE STORMS WERE NEAR PAMPLICO...MANNING...AND LYNCHBURG. THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. AS THESE STORMS CONTINUE ON THEIR TRACK...THEY WILL PASS OVER AYNOR...GREELEYVILLE...KINGSTREE...TIMMONSVILLE AND FLORENCE. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. JAN
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 3:29 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Williamsburg | 61 min |
| Apr 26, 3:50 PM EDT | Tornado Warning | ILM | Williamsburg | 40 min |
| Apr 26, 6:13 PM EDT | Severe Thunderstorm Warning | ILM | Williamsburg | 38 min |
Nearby
Tornado Warnings in South Carolina, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.